zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Dynamics of a rational difference equation using both theoretical and computational approaches. (English) Zbl 1085.39006
The authors study the global behavior of the difference equation $x_n+1=(p+ x_{n}) (x_{n}+ qx_{n-k})^{-1},\ k \in \{1,2,\dots\}$, where the initial conditions $x_k,x_k+1,\dots,x_0$ are non-negative and the parameters $p$ and $q$ are also non-negative. They investigate the oscillatory character, invariant intervals, the boundedness and the global stability of the solutions of the above equation. The analysis of semi cycles is verified under some specific conditions posed on the coefficients. Finally, the authors give some numerical examples to support their theoretical discussions.

MSC:
39A11Stability of difference equations (MSC2000)
39A20Generalized difference equations
65Q05Numerical methods for functional equations (MSC2000)
WorldCat.org
Full Text: DOI
References:
[1] Cunningham, K.; Kulenovic, M. R. S.; Ladas, G.; Valicenti, S.: On the recursive sequence $xn+1=\alpha +\beta $xnBxn+Cxn-1. Nonlinear analysis, theory, methods & applications 47, 4603-4614 (2001) · Zbl 1042.39522
[2] Dehghan, M.; Saadatmandi, A.: Bounds for solutions of a six-point partial-difference scheme. Computers and mathematics with applications 47, 83-89 (2004) · Zbl 1054.65094
[3] Devault, R.; Kosmala, W.; Ladas, G.; Schaultz, S. W.: Global behavior of yn+1=p+yn-kqyn+yn-k. Nonlinear analysis, theory, methods & applications 47, 4743-4751 (2001) · Zbl 1042.39523
[4] El-Metwally, H.; Grove, E. A.; Ladas, G.; Levins, R.; Radin, M.: On the difference equation $xn+1=\alpha +\beta $xn-1e-xn. Nonlinear analysis, theory, methods & applications 47, 4623-4634 (2001) · Zbl 1042.39506
[5] Franke, J. E.; Hong, J. T.; Ladas, G.: Global attractivity and convergence to the two-cycle in a difference equation. Journal of difference equations and applications 5, No. 2, 203-209 (1999) · Zbl 0927.39005
[6] Gibbons, C. H.; Kulenovic, M. R. S.; Ladas, G.: On the recursive sequence $xn+1=\alpha +\beta $xn$\gamma +xn$. Mathematical sciences research hot-line 4, No. 2, 1-11 (2000) · Zbl 1039.39004
[7] E.A. Grove, C.M. Kent, R. Levins, G. Lads, and S. Valicenti, Global stability in some population models, in: Proceedings of the Fourth International Conference on Difference Equations and Applications, August 27-31, 1998, Poznan, Poland, Gordon and Breach Science Publishers, 2000, pp. 149-176.
[8] J.H. Jaroma, On the global asymptotic stability of xn+1=\alpha +\beta xnA+Cxn-1, in: Proceedings of the first international conference on difference equations and applications, May 25-28, 1994, San Antonio, Texas, Gordon and Breach Science Publishers, 1995, pp. 281-294.
[9] Kocic, V. L.; Ladas, G.: Global behavior of nonlinear difference equations of higher order with applications. (1993) · Zbl 0787.39001
[10] V.L. Kocic, G. Ladas, Global attractivity in nonlinear delay difference equations, Proceedings of American Mathematical Society 115 (1992) 1083-1088. · Zbl 0756.39005
[11] Kocic, V. L.; Ladas, G.; Rodrigues, I. W.: On the rational recursive sequences. Journal of mathematical analysis and applications 173, 127-157 (1993) · Zbl 0777.39002
[12] Kosmala, W.; Kulenovic, M. R. S.; Ladas, G.; Teixeira, C. T.: On the recursive sequence yn+1=p+yn-1qyn+yn-1. Journal of mathematical analysis and applications 251, 571-586 (2000) · Zbl 0967.39004
[13] Kuang, Y. K.; Cushing, J. M.: Global stability in a nonlinear difference-delay equation model of flour beetle population growth. Journal of difference equations and applications 2, No. 1, 31-37 (1996) · Zbl 0862.39005
[14] Kulenovic, M. R. S.; Ladas, G.: Dynamics of second order rational difference equations with open problems and conjectures. (2002)
[15] Kulenovic, M. R. S.; Ladas, G.; Prokup, N. R.: On the recursive sequence $xn+1=\alpha xn+\beta $xn-11+xn. Journal of difference equations and applications 6, No. 5, 563-576 (2000) · Zbl 0966.39003
[16] Kulenovic, M. R. S.; Ladas, G.; Prokup, N. R.: On a rational difference equation. Computers and mathematics with applications 41, 671-678 (2001) · Zbl 0985.39017
[17] Kulenovic, M. R. S.; Ladas, G.; Sizer, W. S.: On the recursive sequence $xn+1=\alpha xn+\beta $xn-$1\gamma $xn+Cxn-1. Mathematical science and researches hot-line 2, No. 5, 1-16 (1998)
[18] Kuruklis, S. A.; Ladas, G.: Oscillation and global attractivity in a discrete delay logistic model. Quarterly of applied mathematics 50, 227-233 (1992) · Zbl 0799.39004
[19] W.-T. Li, H.-R. Sun, Dynamics of a rational difference equation, Applied Mathematics and Computation, in press.
[20] Murray, J. D.: Mathematical biology. (1993) · Zbl 0779.92001
[21] Papanicolaou, V. G.: On the asymptotic stability of a class of linear difference equations. Mathematics magazine 69, 34-43 (1996) · Zbl 0866.39001
[22] Saaty, T. L.: Modern nonlinear equations. (1967) · Zbl 0148.28202
[23] Sedaghat, H.: Geometric stability conditions for higher order difference equations. Journal of mathematical analysis and applications 224, 225-272 (1998) · Zbl 0911.39003
[24] Sedaghat, H.: Nonlinear difference equations, theory with applications to social science models. (2003) · Zbl 1020.39007
[25] Majid Jaberi Douraki, The study of some classes of nonlinear difference equations, M.Sc. Thesis, Department of Applied Mathematics, Amirkabir University of Technology (Tehran Polytechnic), July 2004. · Zbl 1185.37025